Advertisement

Reactions Weekly

, Volume 1770, Issue 1, pp 182–182 | Cite as

Furosemide/proton pump inhibitors/trichlormethiazide

Various toxicities: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A woman in her late 70s, developed hypomagnesaemia and hypocalcaemia during treatment with esomeprazole and lansoprazole, hyponatraemia and hypercalcaemia during treatment with trichlormethiazide, and hypertrophy of the distal convoluted tubule during treatment with furosemide. Also, furosemide contributed to the development of hypocalcaemia. Additionally, her symptoms of hypocalcaemia and hypomagneasemia were unmasked following trichlormethiazide discontinuation [routes and duration of treatments to reactions onsets not stated; not all dosages and outcomes stated].

The woman, who had chronic heart failure, chronic kidney disease and ischaemic heart disease, was hospitalised with a 2-week history of hand tremors and a 2-day onset of persistent vomiting at the age of...

Reference

  1. Uehara A, et al. Proton-pump inhibitor-induced severe hypomagnesemia and hypocalcemia are clinically masked by thiazide diuretic. Internal Medicine 58: 2201-2205, No. 15, 1 Aug 2019. Available from: URL: http://doi.org/10.2169/internalmedicine.2608-18 - Japan

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations